Cushing syndrome induced by long term use of corticosteroids in the management of atopic dermatitis

Pediatr Endocrinol Diabetes Metab. 2020;26(4):216-219. doi: 10.5114/pedm.2020.100803.

Abstract

Corticosteroid-containing creams, pomades and ointments are frequently prescribed for the treatment of atopic dermatitis by allergologists and immunologists, dermatologists and many other physicians. This case is about a 1-month old infant who acquired iatrogenic Cushing syndrome after being applied diflucortolone valerate, a strong corticosteroid, ointment 3 to 4 times a day over the course of 4 months after being prescribed by a primary care physician.

Keywords: Cushing syndrome; steroid creams.; atopic dermatitis.

Publication types

  • Case Reports

MeSH terms

  • Adrenal Cortex Hormones / adverse effects
  • Cushing Syndrome* / chemically induced
  • Dermatitis, Atopic* / drug therapy
  • Humans
  • Infant
  • Ointments

Substances

  • Adrenal Cortex Hormones
  • Ointments